MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352502
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2017 patient had a computed tomography that showed effusion of the right hip and strongly suggest metallosis and on (b)(6) 2017 and mri was performed and showed abnormal soft tissue signal compatible with pseudotumor along with moderate atrophy of the gluteus medius and mild atrophy of the gluteus maximus.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the reported elevated metal ion levels, effusion, pseudotumor, and intraoperative findings along with the clinical symptoms are consistent with an adverse reaction to metal debris; however, without the supporting pathology results, imaging, and/or the analysis of the explanted components, the source cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.However, the use of mixed components, smith and nephew products with the mako trinity products cannot be ruled out as a contributing factor to the increased amount of wear debris/¿metallic-stained fluid¿ and ¿metallosis¿ type findings.The future impact to the patient cannot be determine.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
SMF STEM WITH STIKTITE SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8206125
Report Number1020279-2018-02950
Device Sequence Number14019824
Product Code LPH
UDI-Device Identifier03596010619587
UDI-Public03596010619587
Combination Product (Y/N)N
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Catalogue Number71352502
Device Lot Number12MM06165
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71352112/12FTM0025BFEMORAL HEAD / UNKNOWN; 71352112/12FTM0025BFEMORAL HEAD / UNKNOWN
Outcome Attributed to Adverse Event Other;